Alert archive / Wisconsin / Flash Flood Warnings in 2006

Flash Flood Warning 3, NWS Twin Cities, MN

April 6, 2006Dunn County, Pierce County, Wisconsin

NWS Twin Cities, MN issued this flash flood warning at Apr 6, 2006, 8:28 PM CDT for Dunn County, Pierce County, Wisconsin. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2006, 8:28 PM CDT (01:28 UTC)
Expired
Apr 7, 2006, 12:30 AM CDT
In force
4 hr
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

Counties Dunn County, WI, Pierce County, WI

The radar

The Minneapolis radar (KMPX), 110 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2006-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
475 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KMPX 070130
FFWMPX
WIC033-093-070530-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
828 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DUNN COUNTY IN WEST CENTRAL WISCONSIN
  PIERCE COUNTY IN WEST CENTRAL WISCONSIN

* UNTIL 1230 AM CDT

* AT 828 PM CDT...RADAR DETECTED THUNDERSTORMS PRODUCING VERY HEAVY
  RAIN ACROSS MUCH OF THE WARNED AREA. THE STORMS PRODUCING THE
  HEAVIEST RAIN WERE 6 MILES SOUTHWEST OF ELMWOOD...OR ABOUT 12 MILES
  EAST OF ELLSWORTH. ESTIMATES FROM RADAR INDICATED THAT OVER 1      
  INCH OF RAIN HAS FALLEN DURING THE PAST HOUR OVER THE WARNED       
  AREA. OTHER THUNDERSTORMS WERE FORMING OVER WESTERN PIERCE        
  COUNTY. HEAVY RAIN HAS ALSO BEEN FALLING OVER MUCH OF DUNN         
  COUNTY. STORMS WERE MOVING EAST AT 20 MPH.

  EXPECT ADDITIONAL THUNDERSTORMS TO REDEVELOP AND PASS OVER THE
  WARNED AREA... RESULTING IN EXCESSIVE RAINFALL.

* SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BAY CITY...
  BOYCEVILLE...COLFAX...ELLSWORTH...KNAPP...MENOMONIE AND SPRING
  VALLEY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS.

LAT...LON 4456 9246 4469 9209 4473 9169 4520 9175
      4517 9209 4487 9211 4484 9270

$$
JPR
1 follow-up statement
000 
WGUS73 KMPX 070425
FFSMPX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1124 PM CDT THU APR 6 2006

WIC033-093-070430-
DUNN WI-PIERCE WI-
1124 PM CDT THU APR 6 2006

...THE FLASH FLOOD WARNING FOR PIERCE AND DUNN COUNTIES HAS BEEN
CANCELLED...

RADAR INDICATES THAT THE HEAVY RAIN HAS ENDED ACROSS DUNN AND PIERCE 
COUNTIES. RAIN SHOWERS WILL CONTINUE INTO THE EARLY MORNING HOURS 
BUT IS NOT EXPECTED TO CAUSE SIGNIFICANT PROBLEMS. 

CALLS TO COUNTY LAW ENFORCEMENT OFFICIALS INDICATED NO SIGNIFICANT 
FLOODING PROBLEMS WERE OBSERVED ACROSS THE AREA...THEREFORE...THE 
FLASH FLOOD WARNING FOR PIERCE AND DUNN COUNTIES HAS BEEN CANCELLED.

LAT...LON 4456 9246 4469 9209 4473 9169 4520 9175
      4517 9209 4487 9211 4484 9270

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this flash flood warning went out at Apr 6, 3:50 PM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Apr 6, 3:50 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
350 PM CDT THU APR 6 2006

850 MB THETA E ADVECTION GETTING GOING LATE THIS AFTERNOON AND THE
ELEVATED INSTABILITY WILL LINGER IN SOUTH CENTRAL MINNESOTA THROUGH
THE EVENING. MAY BE SOME MORE ISOLATED HAILERS THIS EVENING AS WELL.
TIGHT QG CONV AND ISENTROPIC LIFT WILL DEVELOP OVER FAR SOUTH
CENTRAL MN THIS EVENING AND CONTINUE PAST MIDNIGHT AS MID LEVEL LOW
INTENSIFIES OVER PLAINS. WILL KEEP THE HIGH POPS GOING IN FAR
SOUTHERN MN. OTHER CONCERN IS STRONG NORTHEAST WINDS LATER TONIGHT.
WILL HOLD OFF ON ANY ADVISORY FOR NOW..DUE TO TIME OF DAY..AND
PATTERN RECOGNITION IN THIS SITUATION. DRY AIR REALLY MOVES IN OVER
CENTRAL MN LATE TONIGHT WITH CLEARING SKIES. VERY DRY PRECIPITABLE
WATER VALUES MOVING IN BY FRIDAY MORNING  WHICH SHOULD HOLD INTO
SATURDAY...WITH MOSTLY CLEAR SKIES. NEXT SMALL CHANCE OF RAIN ON
SUNDAY WITH FAIRLY SIG TROF BUT AIRMASS FAIRLY DRY SO WILL HOLD OFF
FOR NOW.

LONGER TERM...SUNDAY NIGHT THROUGH THURSDAY
SWLY UPR FLO WILL CONT TO PLACE THE FA IN A WARM AND WET
PATTERN...WITH A SERIES OF UPR TROFS MOVING INTO THE UPR MIDWEST
EVERY COUPLE OF DAYS. ATTM...THE BEST CHC OF PCPN LOOKS TO COME THRU
ON TUE AND WED...AS WELL DEVELOPED SFC LO PUSHES THRU. MDLS HAVE
DISAGREED A BIT ON TIMING OVER THE PAST COUPLE OF RUNS...BUT THIS
TIMING IS CLOSER TO THE CONSENSUS. OVERALL...INCR TEMPS /BOTH HIGHS
AND LOWS/ A COUPLE OF DEGS THRU THE EXTENDED...AND MADE
CORRESPONDING CHGS TO THE DEW PTS.

&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JPR
JPR/KAT
Hazardous weather outlook, Apr 6, 5:15 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
515 PM CDT THU APR 6 2006

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
071200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
515 PM CDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

RAIN AND THUNDERSTORMS WILL AFFECT CENTRAL AND SOUTHERN MINNESOTA
INTO WESTERN WISCONSIN THROUGH MIDNIGHT. A FEW STORMS ACROSS THE
AREA MAY CONTAIN LARGE HAIL AND HEAVY RAINFALL. THE RAIN MAY CAUSE
LOCALIZED FLOODING OF LOW LYING AREAS AND DRAINAGE DITCHES. THE
RAIN AND THUNDERSTORMS WILL SAG SOUTH OVERNIGHT INTO SOUTHERN
MINNESOTA...ENDING SOMETIME FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

In the hours before

Local storm report, Apr 6, 4:55 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
455 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     HAIL             1 S COLOGNE             44.76N 93.79W
04/06/2006  M0.88 INCH       CARVER             MN   FIRE DEPT/RESCUE

&&

LS
Local storm report, Apr 6, 5:09 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
509 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             5 S COLOGNE             44.70N 93.79W
04/06/2006  M1.00 INCH       CARVER             MN   AMATEUR RADIO

&&

LS
Local storm report, Apr 6, 5:18 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
518 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             2 W CHASKA              44.82N 93.65W
04/06/2006  M0.88 INCH       CARVER             MN   AMATEUR RADIO

&&

LS
Local storm report, Apr 6, 5:40 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
540 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             CHASKA                  44.82N 93.61W
04/06/2006  M0.75 INCH       CARVER             MN   TRAINED SPOTTER

&&

LS
Local storm report, Apr 6, 6:30 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
630 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             BLOOMINGTON             44.83N 93.32W
04/06/2006  M0.75 INCH       HENNEPIN           MN   AMATEUR RADIO

&&

LS
Local storm report, Apr 6, 6:59 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
659 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             ST PAUL                 44.95N 93.10W
04/06/2006  M1.00 INCH       RAMSEY             MN   TRAINED SPOTTER

0649 PM     HAIL             MINNEAPOLIS             44.96N 93.27W
04/06/2006  M0.75 INCH       HENNEPIN           MN   TRAINED SPOTTER

&&

LS

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:28 PM CDTSevere Thunderstorm WarningMPXPierce62 min

Nearby

Flash Flood Warnings in Wisconsin, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.